Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 63, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Aug 27, 2017, 7:41 PM CDT for 4 counties in Texas. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 27, 2017, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 28, 2017, 5:45 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Jasper County, TX, Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 90 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 27, 8:14 PM CDT | FLASH FLOOD | 4 Ene Saratoga, TX | TXDOT REPORTS FM 770 CLOSED FROM FM 1003 TO SARATOGA DUE TO FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
566
WGUS54 KLCH 280041
FFWLCH
TXC199-241-245-361-280515-
/O.NEW.KLCH.FF.W.0063.170828T0041Z-170828T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
741 PM CDT SUN AUG 27 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 1215 AM CDT
* At 738 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 5 to 10 inches of rain have
fallen across the warned area today. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Silsbee, Kountze, Sour Lake, Nome, Evadale,
Central Gardens, Thicket, Saratoga, Hamshire, Wildwood,
Mauriceville and Buna.
Additional rainfall amounts of 1 to 2 inches per hour are possible
in the warned area with total amounts through midnight of 4 to 8
inches with isolated higher amounts possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3049 9454 3053 9454 3052 9393 3040 9389
3024 9390 3024 9384 3001 9376 2998 9383
2999 9386 2993 9386 2984 9395 2980 9395
2968 9385 2967 9406 2956 9436 2989 9436
2989 9444 3011 9445 3011 9460 3049 9473
$$
Rua2 follow-up statements
271
WGUS54 KLCH 280450
FFWLCH
TXC199-241-245-361-281045-
/O.EXT.KLCH.FF.W.0063.000000T0000Z-170828T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
1150 PM CDT SUN AUG 27 2017
The National Weather Service in Lake Charles has extended the
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Hardin County in southeastern Texas...
Orange County in southeastern Texas...
Southeastern Jasper County in southeastern Texas...
* Until 545 AM CDT
* At 1148 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 5 to 12 inches of rain have
fallen across the warned area today. Flash flooding is already
occurring.
* Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Silsbee, Kountze, Sour Lake, Nome, Evadale,
Central Gardens, Thicket, Saratoga, Hamshire, Wildwood,
Mauriceville and Buna.
Additional rainfall amounts of 1 to 2 inches per hour are possible
in the warned area with total additional rainfall amounts of 3 to 7
inches possible before daybreak.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3049 9454 3053 9454 3052 9393 3040 9389
3024 9390 3024 9384 3001 9376 2998 9383
2999 9386 2993 9386 2984 9395 2980 9395
2968 9385 2967 9406 2956 9436 2989 9436
2989 9444 3011 9445 3011 9460 3049 9473
$$
Rua431
WGUS74 KLCH 280811
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
311 AM CDT MON AUG 28 2017
TXC199-241-245-361-281045-
/O.CON.KLCH.FF.W.0063.000000T0000Z-170828T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jefferson TX-Hardin TX-Orange TX-Jasper TX-
311 AM CDT MON AUG 28 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 AM CDT FOR
JEFFERSON...HARDIN...ORANGE AND SOUTHEASTERN JASPER COUNTIES...
At 310 AM CDT, Doppler radar and automated rain gauges indicated
that heavy rain was falling over the area. 6 to 12 inches of rain
have already fallen across the warned area yesterday. Flash flooding
is already occurring.
Some locations that will experience flooding include...
Beaumont, Port Arthur, Nederland, Groves, Port Neches, Lumberton,
Vidor, Bridge City, Silsbee, Kountze, Sour Lake, Nome, Evadale,
Central Gardens, Thicket, Saratoga, Hamshire, Wildwood, Mauriceville
and Buna.
Additional rainfall amounts of 2 to 5 inches are expected with
rainfall amounts of 5 to 10 inches possible across the warned area.
This additional rainfall will result in flash flooding continuing
and likely becoming worse later this morning.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3049 9454 3053 9454 3052 9393 3040 9389
3024 9390 3024 9384 3001 9376 2998 9383
2999 9386 2993 9386 2984 9395 2980 9395
2968 9385 2967 9406 2956 9436 2989 9436
2989 9444 3011 9445 3011 9460 3049 9473
$$
TWHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 6:34 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Aug 27, 6:34 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
634 PM CDT Sun Aug 27 2017
.DISCUSSION...
28/00Z TAF Issuance.
&&
.AVIATION...
Periods of rain with ocnl TS will continue through the period.
Conditions will be generally prevailing at BPT/LCH tonight through
Monday, while terminals further east are expected to have a
reprieve overnight before convection again expands Monday
morning. Wind gusts to 30 KT and IFR vsbys/cigs can be expected
within heavier rainbands.
24
&&
.PREV DISCUSSION... /issued 411 PM CDT Sun Aug 27 2017/
DISCUSSION...
Radar/satellite imagery show Harvey continuing to meander over
srn Texas in the vicinity of KVCT this afternoon. Outer bands have
been pounding primarily the wrn 1/2 of the forecast area today,
although these areas have been in a bit of a lull the past couple
of hours. A few storms continue to show occasional rotation, and
the Tornado Watch remains in effect until 07z/02L.
The latest NHC track for Harvey shows a general sewd drift back
into the wrn Gulf into tomorrow before turning more newd and
making yet another landfall in the vicinity of Galveston Bay early
Wednesday. A nnewd track is expected thereafter, carrying the low
through ern TX to the Arklatex by the end of the week. All this
will lead to a continuation of widespread showers/scattered
thunder into next weekend. Unfortunately, this also requires
another expansion/extension of the Flash Flood Watch...now
covering our entire forecast area until 01/00z (7pm Thursday).
Thanks to neighboring WFOs and SPC/WPC for coordination today.
MARINE...
SCA/SCEC has been extended into Tuesday.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 79 70 82 / 70 80 50 70
LCH 74 78 74 82 / 90 90 80 80
LFT 75 82 75 82 / 70 90 80 80
BPT 74 77 74 81 / 100 90 90 80
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
GM...Small Craft Advisory until 10 AM CDT Tuesday for GMZ450-470-472-
475.
Small Craft Exercise Caution through Tuesday morning for GMZ430-
452-455.
&&Hazardous weather outlook, Aug 27, 5:48 AM CDT, 13 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 548 AM CDT Sun Aug 27 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 281100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 548 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Weakening Tropical Storm Harvey currently located just inland of the mid-Texas coast will maintain a high threat of flooding rains across the area as well as an isolated tornado threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday Harvey or its remnants will maintain a high threat of flooding rains through at least mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be required. GMZ430-432-435-450-452-455-470-472-475-281100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 548 AM CDT Sun Aug 27 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Weakening Tropical Storm Harvey currently located just inland of the mid-Texas coast will maintain moderate winds and elevated seas. Considerable shower and thunderstorm activity can also be expected along with the threat of a few waterspouts. .DAYS TWO THROUGH SEVEN...Monday through Saturday Harvey or its remnants will maintain moderate winds and elevated seas through at least mid-week along with occasional showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Local storm report, Aug 27, 5:02 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM FLASH FLOOD 2 NNW LAKE CHARLES 30.23N 93.21W
08/27/2017 CALCASIEU LA BROADCAST MEDIA
BROADCAST MEDIA PHOTO SHOWED MINOR FLOODING ALONG KIRKMAN
AND PINE STREETS IN LAKE CHARLES.
&&
RACKLEYLocal storm report, Aug 27, 5:59 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
559 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 4 SE CENTRAL GARDENS 29.95N 93.96W
08/27/2017 JEFFERSON TX PUBLIC
PUBLIC VIDEO ON SOCIAL MEDIA SHOWS STREET FLOODING
ESTIMATED AT 1 FOOT DEEP ON MARKWOOD CT. IN PORT ARTHUR.
&&
RACKLEYLocal storm report, Aug 27, 6:14 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
614 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 2 ENE VIDOR 30.14N 93.98W
08/27/2017 ORANGE TX PUBLIC
SOCIAL MEDIA PHOTO SHOWS SEVERAL FEET DEEP STREET/YARD
FLOODING OVER N. LAKESIDE STREET IN VIDOR.
&&
RACKLEYLocal storm report, Aug 27, 6:17 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
617 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD MOSS BLUFF 30.30N 93.20W
08/27/2017 CALCASIEU LA LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN THE MOSS BLUFF AREA DUE TO FLASH
FLOODING.
&&
RACKLEYLocal storm report, Aug 27, 6:18 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
618 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD SULPHUR 30.23N 93.36W
08/27/2017 CALCASIEU LA LAW ENFORCEMENT
MULTIPLE ROADS CLOSED IN SULPHUR AND WESTLAKE DUE TO
FLASH FLOODING.
&&
RACKLEYLocal storm report, Aug 27, 7:06 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
706 PM CDT SUN AUG 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD WELSH 30.24N 92.81W
08/27/2017 JEFFERSON DAVIS LA LAW ENFORCEMENT
JEFF DAVIS SHERIFFS OFFICE REPORTS MULTIPLE ROAD CLOSURES
DUE TO FLASH FLOODING IN JEFF DAVIS PARISH.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 7:00 PM CDT | Tornado Warning | LCH | Jefferson | 30 min |
| Aug 27, 7:24 PM CDT | Tornado Warning | LCH | Jefferson | 51 min |
| Aug 27, 9:54 PM CDT | Tornado Warning | LCH | Jefferson | 36 min |
| Aug 27, 11:58 PM CDT | Flash Flood Warning | LCH | Newton, Orange | 8 hr |
| Aug 28, 12:19 AM CDT | Tornado Warning | LCH | Jefferson, Orange | 26 min |
| Aug 28, 12:49 AM CDT | Special Weather Statement | LCH | Orange | 41 min |
| Aug 28, 3:42 AM CDT | Tornado Warning | LCH | Jefferson | 38 min |
| Aug 28, 4:55 AM CDT | Special Weather Statement | LCH | Orange | 50 min |
| Aug 28, 5:00 AM CDT | Coastal Flood Advisory | LCH | 9 hr | |
| Aug 28, 5:42 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Orange | 12 hr |
| Aug 28, 7:54 AM CDT | Flash Flood Warning | LCH | Newton, Orange | 11 hr |
| Aug 28, 8:05 AM CDT | Flash Flood Warning | LCH | Jasper, Tyler | 11 hr |
| Aug 28, 9:18 AM CDT | River Flood Warning | LCH | Newton | 10 days |
| Aug 28, 9:38 AM CDT | Tornado Warning | LCH | Jasper, Newton | 22 min |
| Aug 28, 10:20 AM CDT | Tropical Storm Warning | LCH | 58 hr | |
| Aug 28, 10:31 AM CDT | River Flood Warning | LCH | Jasper, Tyler | 11 days |
| Aug 28, 10:31 AM CDT | River Flood Warning | LCH | Hardin, Jasper | 15 days |
| Aug 28, 2:26 PM CDT | River Flood Warning | LCH | Orange | 13 days |
| Aug 28, 2:30 PM CDT | Tornado Warning | LCH | Jefferson | 30 min |
| Aug 28, 3:14 PM CDT | Tornado Warning | LCH | Jefferson | 31 min |
| Aug 28, 3:42 PM CDT | Tornado Warning | LCH | Hardin, Jefferson | 33 min |
| Aug 28, 4:15 PM CDT | Storm Surge Watch | LCH | 51 hr | |
| Aug 28, 5:55 PM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 28 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.